Ask an expert
Question

02 Jul 2010

Acne
The dermatologist recommends that my daughter (15 ) should be on antibiotics (prumycin 500mg twice a day) for the next 6 months together with Roaccutane. What are the side-effects of taking antibiotics for such a long period? Any risks if taking antiobiotics and sport?
Answer 858 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

It is essential that while she is using Roaccutane that she consults the dermatologist on a monthly basis for blood tests. This is important, as the Roaccutane can cause liver damage, as well as lowering of her white and red blood cells. Purmycin is relatively safe but Roaccutane has some nasty side-effects.

Please however, note that the combination of medication will have a wonderful effect in curing her acne.

Please refer to the following link regarding Roaccutane: http://en.wikipedia.org/wiki/Roaccutane

Regards




Dr Anrich Burger
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9326 votes
No
67% - 18774 votes
Vote